Alert archive / Washington / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 1, NWS Spokane, WA

April 29, 2006Lincoln County, Washington

NWS Spokane, WA issued this severe thunderstorm warning at Apr 29, 2006, 5:53 PM PDT for Lincoln County, Washington. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2006, 5:53 PM PDT (00:53 UTC)
Expired
Apr 29, 2006, 6:45 PM PDT
In force
52 min
Issued by
NWS Spokane, WA
Area
Counties, with a storm outline in the text

County Lincoln County, WA

The radar

The Spokane radar (KOTX), 69 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 0.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2006-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2006-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
2144 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KOTX 300056
SVROTX
WAC043-300145-
/O.NEW.KOTX.SV.W.0001.060430T0053Z-060430T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
553 PM PDT SAT APR 29 2006

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LINCOLN COUNTY IN EAST CENTRAL WASHINGTON

* UNTIL 645 PM PDT

* AT 548 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 29 MILES
  SOUTHWEST OF DAVENPORT...OR ABOUT 37 MILES NORTHEAST OF MOSES
  LAKE...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DAVENPORT BY 630 PM PDT

LAT...LON 4754 11886 4738 11874 4760 11801 4782 11819

$$

BZ
2 follow-up statements
000 
WWUS56 KOTX 300130
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
624 PM PDT SAT APR 29 2006

WAC043-300145-
/O.CON.KOTX.SV.W.0001.000000T0000Z-060430T0145Z/
LINCOLN WA-
624 PM PDT SAT APR 29 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM PDT
FOR CENTRAL LINCOLN COUNTY...

AT 618 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS AS HIGH AS 60 MPH. THIS STORM WAS LOCATED 14
MILES WEST OF DAVENPORT...OR ABOUT 41 MILES WEST OF CHENEY...MOVING
NORTHEAST AT 30 MPH. THE MAIN THREAT FROM THIS STORM WILL BE WIND
GUSTS...THE STRONGEST OF WHICH WILL PASS BETWEEN DAVENPORT AND LINCOLN.
THIS STORM IS WEAKENING VERY SLOWLY...AND IF THIS TREND CONTINUES THE 
WARNING WILL BE ALLOWED TO EXPIRE AT 645 PM.  

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHWEST OF DAVENPORT BY 640 PM PDT

LAT...LON 4769 11858 4752 11841 4769 11803 4787 11824

$$

BZ
000 
WWUS56 KOTX 300140
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
636 PM PDT SAT APR 29 2006

WAC043-300146-
/O.EXP.KOTX.SV.W.0001.000000T0000Z-060430T0145Z/
LINCOLN WA-
636 PM PDT SAT APR 29 2006

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LINCOLN COUNTY EXPIRES
AT 645 PM PDT...

THE SEVERE WEATHER THREAT IS DIMINISHING RAPIDLY AS THE THUNDERSTORM TRACKS
NORTHEAST BETWEEN DAVENPORT AND LINCOLN. THOUGH THE WARNING WILL EXPIRE 
SHORTLY...SMALL HAIL AND WIND GUSTS TO 35 MPH WILL BE POSSIBLE UNTIL 7 PM. 

LAT...LON 4769 11858 4752 11841 4769 11803 4787 11824

$$
BZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:30 PM PDT, 3 hours 23 minutes earlier.

Area forecast discussion, Apr 29, 2:30 PM PDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
230 PM PDT SAT APR 29 2006

.SYNOPSIS...A STRONG COLD FRONT WILL BRING EVENING SHOWERS AND
THUNDERSTORMS TO MUCH OF THE REGION THIS EVENING...FOLLOWED BY
BREEZY WINDS THROUGH THE NIGHT...AND TEMPERATURES ON SUNDAY
RETURNING TO SEASONAL NORMALS WITH MAINLY DRY CONDITIONS.

&&

.DISCUSSION...
TONIGHT...STRONG COLD FRONT/MARINE PUSH WILL PASS THROUGH THE REGION
THIS EVENING. SATELLITE INDICATES A DYNAMIC AND MOIST UPPER WAVE
PLOWING INTO THE COAST THIS AFTERNOON. AHEAD OF THE MAIN FEATURE OUT-
RIDING DISTURBANCES ARE EXPLOITING OROGRAPHIC ASSISTANCE PRODUCING
SCATTERED MOUNTAIN THUNDERSTORMS NORTH...SOUTH AND EAST OF THE
COLUMBIA BASIN. SURFACE THERMAL TROUGH LIES OVER THE CENTRAL COLUMBIA
BASIN AT 18Z AND THIS TROUGH WILL MIGRATE EASTWARD THIS EVENING.
EXPECT CONVECTION TO BECOME MORE WIDESPREAD AND COME OFF THE
MOUNTAINS INTO THE EASTERN BASIN ZONES THIS EVENING AS DYNAMIC
SUPPORT IN ADVANCE OF THE INCOMING UPPER TROUGH INCREASES AND THE
SURFACE FRONT PROVIDES A FOCUSING MECHANISM. THIS ACTIVITY WILL
GENERALLY CORRESPOND WITH THE SURFACE THERMAL AXIS WHERE MAXIMUM
VERTICAL TEMPERATURE DIFFERENTIAL AND THUS MAXIMUM INSTABILITY WILL
EXIST THIS EVENING. MODEL SOUNDINGS ADJUSTED TO EXPECTED LATE DAY
TEMPS AND DEW POINTS YIELD 500 TO 800 J/KG CAPE OVER MUCH OF THE
FORECAST AREA WHICH IS FAIRLY UNSTABLE FOR THIS PART OF THE
COUNTRY. THUS POPS THIS EVENING REFLECT AREAL COVERAGE OF EXPECTED
THUNDERSTORMS RATHER THAN PROBABILITY OF OCCURRENCE AT ALL. MINOR
30 TO 40 MPH GUST FRONT PASSAGES FROM NEARBY THUNDERSTORMS ARE ALSO A
POSSIBILITY EVEN IF A THUNDERSTORM DOES NOT RUN OVER A PARTICULAR
LOCATION. DEEP BASIN ZONES UNDER LESS OF A THREAT WITH THE FRONT
TURNING WINDS WESTERLY AND NORTHWEST QUICKLY AFTER 00Z FOR A
DOWNSLOPE SCENARIO TO RETARD FURTHER CONVECTION IN THE WESTERN ZONES
BEYOND AN EARLY EVENING SLIGHT CHANCE.

AFTER THE FRONTAL PASSAGE...AROUND 6PM AT WENATCHEE TO AFTER 10 OR
11 PM OVER THE IDAHO/WASHINGTON BORDER...POST FRONTAL GRADIENT WILL
INCREASE DRAMATICALLY FOR BREEZY TO LOCALLY WINDY CONDITIONS
THROUGH MUCH OF THE NIGHT THROUGH OUT THE REGION. LINGERING SHOWERS
OVER THE IDAHO PANHANDLE WILL TAPER OFF SUNDAY MORNING. SUNDAY A
SHORT WAVE RIDGE AND SURFACE HIGH PRESSURE WILL KEEP FORECAST
MAINLY DRY WITH DECREASING WINDS...BUT SIGNIFICANTLY COOLER IN A
POST FRONTAL PACIFIC AIR MASS. /FUGAZZI

SUNDAY NIGHT THROUGH TUESDAY...WEAK SHORT WAVE RIDGING SUNDAY
NIGHT AHEAD OF THE NEXT UPSTREAM COLD FRONT. THIS WILL KEEP
GENERALLY CLEAR SKIES. STRONG RADIATIONAL COOLING WILL RESULT IN
COOLER OVER NIGHT TEMPERATURES. THE SHORT TERM MODELS ARE IN
PRETTY GOOD AGREEMENT DEPICTING ANOTHER COLD FRONT MOVING THROUGH
THE FORECAST AREA ON MONDAY. THE FRONT IS PROGGED TO BE ON THE
CASCADES NEAR 18Z AND EAST INTO MONTANA BY 00Z. BUMPED UP POPS AHEAD
AND WITH THE COLD FRONT ACROSS MAINLY THE NORTHERN ZONES AS THIS FAST
MOVING SYSTEM TRACKS ALONG THE BRITISH COLUMBIA BORDER. IN ADDITION
THE ATMOSPHERE WILL BE CONDITIONALLY UNSTABLE AND WITH THE FORCING
FROM THE FRONT ADDED ISOLATED THUNDERSTORMS TO THE NORTHEAST
MOUNTAINS AND NORTH IDAHO PANHANDLE MOUNTAINS THROUGH MONDAY EVENING.
QPF AMOUNTS SHOULD BE MINIMAL WITH THE QUICKNESS OF THE FRONT. THIS
SYSTEM APPEARS TO BE MORE OF A WIND EVENT THAN A THUNDERSTORM
EVENT. BUMPED UP THE WINDS TO BREEZY THROUGH MONDAY EVENING. HIGH
PRESSURE RAPIDLY BUILDS INTO THE PACIFIC NORTHWEST MONDAY AND
TUESDAY. THIS WILL RETURN THE REGION TO WARM...DRY AND STABLE
CONDITIONS. /TOBIN

TUESDAY NIGHT THROUGH SATURDAY..AMPLIFICATION OF RIDGING OVER THE
AREA KEEPS A DRY FORECAST TREND THRU THIS FORECAST PERIOD. WARMING
TREND VALID AS WELL BUT NOT AS CLEAN AS THE RIDGING IS NOT
AMPLIFIED ENOUGH TO KEEP NUISANCE FRONTAL PASSAGES FROM OCCURRING...
WITH A WEAK COLD FRONT PASSAGE STILL HINTED AT FOR FRIDAY AS MORE
OF A WIND-SHIFT AND CLOUD GENERATOR RATHER THAN A PRECIPITATION
PRODUCER...OTHERWISE THE ABOVE PRESSURE PATTERN WOULD FAVOR A
PERSISTENT OFFSHORE FLOW OR MORE OF A PRIMARILY NORTHEAST WIND.

&&

.AVIATION...VFR CONDITIONS EXPECTED REGION WIDE UNTIL 22Z WHEN
SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY OVER THE EASTERN
COLUMBIA BASIN AND OVER THE MOUNTAINS TO THE NORTH AND EAST OF THE
BASIN. MVFR CEILINGS AND VISIBILITIES WILL ACCOMPANY THIS
ACTIVITY WITH LOCAL MOUNTAIN OBSCURATIONS EXPECTED. THUNDERSTORM
ACTIVITY WILL SUBSIDE AFTER 05Z WITH GRADUAL IMPROVEMENT TO VFR
CONDITIONS FROM WEST TO EAST OVERNIGHT. /MJF

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        42  63  38  59  37  62 /  40   0   0  10  10   0
COEUR DALENE  43  63  36  60  36  64 /  40   0   0  10  10   0
PULLMAN        42  61  37  58  35  60 /  50   0   0  10  10   0
LEWISTON       46  67  42  64  41  68 /  40  10   0  10  10   0
COLVILLE       43  67  38  64  33  63 /  50   0   0  20  20   0
SANDPOINT      42  61  36  61  35  64 /  50   0   0  20  20   0
KELLOGG        41  60  35  58  31  62 /  60  10   0  10  10   0
MOSES LAKE     42  69  39  65  39  68 /  20   0   0  10  10   0
WENATCHEE      44  68  44  64  43  68 /  20   0   0  10  10   0
OMAK           41  68  37  63  37  66 /  20   0   0  10  10   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Apr 29, 5:36 AM PDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
536 AM PDT SAT APR 29 2006

IDZ001>004-026-027-WAZ031>038-041>044-301300-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...
PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE...
DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC...
INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
536 AM PDT SAT APR 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL PUSH ACROSS THE INLAND NORTHWEST LATE
THIS AFTERNOON AND TONIGHT. AHEAD OF THE FRONT...SUFFICIENT MOISTURE AND
INSTABILITY WILL BE AVAILABLE TO SUPPORT THUNDERSTORMS. THE
THREAT OF THUNDERSTORMS IS ANTICIPATED TO BE MORE FAVORABLE FROM
THE OKANOGAN HIGHLANDS AND EASTERN BASIN INTO THE IDAHO
PANHANDLE...WHERE STRONG THUNDERSTORMS ARE POSSIBLE.  THE STORMS
WILL CONTAIN BRIEF HEAVY RAIN...POSSIBLE WIND GUSTS UP TO 50
MPH...AND SMALL HAIL. BEHIND THE FRONT...WINDY WESTERLY WINDS WILL
DEVELOP NEAR THE CASCADES LATE THIS AFTERNOON AND EARLY EVENING...SPREADING
EAST ACROSS THE REMAINDER OF THE AREA DURING THE EVENING AND
OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

Nearby

Severe Thunderstorm Warnings in Washington, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.